MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 12IN 10-0 D/A CS140-8; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 12IN 10-0 D/A CS140-8; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 9033G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Component code: (b)(4) device not returned.Additional information was requested, and the following was obtained: what do you mean by "the suture was broken from the beginning"? please explain: it was found that the suture was breaking when the package was opened.Did the suture got broken before it was used in patient or during used it in patient please explain: before use.The following information was requested, but unavailable: did the suture got separated from the needle? please confirm, no.What was used to complete the procedure? no further information is available.Investigation summary: the product was returned for evaluation, and visual inspection of the sample returned was conducted.Visual analysis of the returned product revealed that one opened sample product code 9033g was received for evaluation.The product code is double-armed.Upon visual inspection of the returned sample, excess epoxy was noted between the end barrel needle and the suture.In addition, the two sutures are glued due to excess epoxy.Based on the information currently available, the stringy epoxy defect was identified during the investigation of the sample received.This defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an ophthalmic procedure on (b)(6) 2022 and suture was used.After the package was opened, the suture was broken from the beginning.No adverse patient consequences were reported.Additional information was requested.

Brand Name
ETHLN BLK 12IN 10-0 D/A CS140-8
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14189741
Report Number2210968-2022-02902
Device Sequence Number4406089
Product Code GAR
UDI-Device Identifier10705031022515
UDI-Public10705031022515
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number9033G
Device Catalogue Number9033G
Device Lot NumberRHBEXR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown